question-icon

Can Taxim O Forte and Vizylac be given together?

default
Posted on Thu, 25 Sep 2014
Question: Hello Doctor,

My son is 1 yr & 8 month old (weight 14 kg), passing stool 3-4 times a day with mild fever, we consulted our pediatric, he suggested Taxim I forte for 5 days (twice a day). We completed the course, he was reacting fine then we started probiotic (Vizylac) after consultation. After two day of course he again started passing watery stool for 3-4 times a day. We got routine stool test done, everything reported fine except "pus cell = 6-8". We consulted doctor again and he advices Taxim o forte. Is it safe to give Taxim o forte and vizylac at same time . Please advice.

Thank you,
XXXX
doctor
Answered by Dr. Diptanshu Das (53 minutes later)
Brief Answer:
The drugs are safe and can be given together

Detailed Answer:
Thanks for posting your query at HealthCareMagic. Your son had sufferred from an episode of diarrhoea. Usually these are caused due to a virus called rotavirus though there can be bacterial causes as well. Generally these conditions are self limiting unless it is associated with dysentery or bloody diarrhoea. Taxim O Forte contains cefixime which is an antibiotic. The doctor had initially given the antibiotic to be on the safer side. Antibiotic associated diarrhoea often occurs as the antibiotics also kill the beneficial bacteria that resides in our intestines. Prebiotics and probiotics like Vizylac are given to stimulate the growth of intestinal bacteria. Curd/yogurt can also be given as it contains lactobacilli which is beneficial. Since in the second sample contains some amount of pus cells which is indicative of an infection, the second course of antibiotics was prescribed. If I had a patient like your son, I would probably have preferred using a different antibiotic for the second time as per the culture and sensitivity report if done in the first time (or would have waited to tally it with that of the second time. Zinc deficiency could also cause diarrhoea and I would have preferred to add a Zinc containing syrup alongwith.

In any case do not worry about giving Taxim O Forte and Vizylac together. They are safe and need to be given together.

Hope I have been able to clarify your query. Feel free to revert back in case of further queries if any.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Diptanshu Das (55 minutes later)
Thank you so much doctor for detailed response on this. As per your suggestion you mentioned anti-biotic containing zinc, can you please recommend some name for the same or shall I continue with Taxim o forte. Please advice.

Thank you,
XXXX
doctor
Answered by Dr. Diptanshu Das (10 minutes later)
Brief Answer:
Zinconia syrup is a zinc containing formulation

Detailed Answer:
Thanks for asking back. Zinc containing formulations are separate from antibiotics. Continue Taxim O. Zinconia syrup is a zinc containing formulation that could be used. 5ml once daily can be given for 5 days.

Hope that your query would be resolved and your son would get well soon. Please leave a 'helpful' remark, a review and a 5 star marking if you liked the answer that I have provided.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Diptanshu Das

Pediatrician

Practicing since :2005

Answered : 3840 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Taxim O Forte and Vizylac be given together?

Brief Answer: The drugs are safe and can be given together Detailed Answer: Thanks for posting your query at HealthCareMagic. Your son had sufferred from an episode of diarrhoea. Usually these are caused due to a virus called rotavirus though there can be bacterial causes as well. Generally these conditions are self limiting unless it is associated with dysentery or bloody diarrhoea. Taxim O Forte contains cefixime which is an antibiotic. The doctor had initially given the antibiotic to be on the safer side. Antibiotic associated diarrhoea often occurs as the antibiotics also kill the beneficial bacteria that resides in our intestines. Prebiotics and probiotics like Vizylac are given to stimulate the growth of intestinal bacteria. Curd/yogurt can also be given as it contains lactobacilli which is beneficial. Since in the second sample contains some amount of pus cells which is indicative of an infection, the second course of antibiotics was prescribed. If I had a patient like your son, I would probably have preferred using a different antibiotic for the second time as per the culture and sensitivity report if done in the first time (or would have waited to tally it with that of the second time. Zinc deficiency could also cause diarrhoea and I would have preferred to add a Zinc containing syrup alongwith. In any case do not worry about giving Taxim O Forte and Vizylac together. They are safe and need to be given together. Hope I have been able to clarify your query. Feel free to revert back in case of further queries if any.